Alert archive / Florida / Freeze Warnings in 2014
Freeze Warning 2, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 18, 2014, 2:36 PM EST for 4 counties in Florida. It took effect at Jan 19, 2014, 12:44 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 2:36 PM EST (19:36 UTC)
- In effect from
- Jan 19, 2014, 12:44 AM EST
- Expired
- Jan 19, 2014, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WWUS72 KMFL 181936 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 236 PM EST SAT JAN 18 2014 FLZ063-066-067-070-191300- /O.UPG.KMFL.FZ.A.0003.140119T0600Z-140119T1400Z/ /O.NEW.KMFL.FZ.W.0002.140119T0800Z-140119T1300Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...IMMOKALEE 236 PM EST SAT JAN 18 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER 30S ACROSS GLADES, HENDRY, INLAND PALM BEACH, AND INLAND COLLIER COUNTIES. FREEZING TEMPERATURES ARE EXPECTED AT SOME LOCALES. * IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GREGORIA
2 follow-up statements
585 WWUS72 KMFL 190544 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1244 AM EST SUN JAN 19 2014 FLZ063-066-067-070-191300- /O.EXT.KMFL.FZ.W.0002.140119T0544Z-140119T1300Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...IMMOKALEE 1244 AM EST SUN JAN 19 2014 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...FREEZING TEMPERATURES HAVE ALREADY BEEN REPORTED IN PORTIONS OF GLADES AND INTERIOR COLLIER COUNTIES. TEMPERATURES WERE ALSO NEAR FREEZING ACROSS PORTIONS OF HENDRY AND INTERIOR PALM BEACH COUNTIES. TEMPERATURES WILL CONTINUE TO FALL ACROSS THE INTERIOR...AND SOME LOCATIONS COULD SEE BELOW FREEZING TEMPERATURES FOR 3 TO 6 HOURS. * IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PETS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
160 WWUS72 KMFL 191315 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 815 AM EST SUN JAN 19 2014 FLZ063-066-067-070-191415- /O.EXP.KMFL.FZ.W.0002.000000T0000Z-140119T1300Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...IMMOKALEE 815 AM EST SUN JAN 19 2014 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING MOST AREAS AND WILL CONTINUE TO CLIMB. $$ GREGORIA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 18, 1:13 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 18, 1:13 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EST SAT JAN 18 2014
.UPDATE...HAVE EXPANDED THE FREEZE WATCH ACROSS THE INTERIOR SO
THE WATCH NOW INCLUDES GLADES, HENDRY, INLAND PALM BEACH, AND
INLAND COLLIER COUNTIES. PERFECT RADIATIONAL COOLING IS EXPECTED
TONIGHT IN CONCERT WITH AN EXTREMELY DRY AIRMASS MOVING INTO SOUTH
FLORIDA FROM THE NORTH. MORE DETAILS IN A FULL UPDATE TO BE
PROVIDED SOON. /GREGORIA
&&
.PREV DISCUSSION... /ISSUED 1218 PM EST SAT JAN 18 2014/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST WITH FEW250 AND
SKC AFT 00Z THIS EVENING. A NORTHWEST SURFACE WILL ALSO CONTINUE
AT 10-12KT BECMG 2-4KT AFT 00Z.
KOB
PREV DISCUSSION... /ISSUED 1053 AM EST SAT JAN 18 2014/
UPDATE...DEWPOINTS ARE IN THE 40S ACROSS SOUTH FLORIDA BUT BEHIND
THE COLD FRONT OVER CENTRAL FLORIDA THERE'S A DRAMATIC DROP...WITH
TEENS DEWPOINTS NOW INTO THE TAMPA TO ORLAND AREA. THE HIGH IN THE
GULF WILL SLOWLY BE DISPLACED SOUTHWARD THROUGH TONIGHT...AND
MODELS SHOW THE HIGH POSITIONED ACROSS THE SE GULF AND ACROSS
SOUTH FL OVERNIGHT. THIS IS NOT GOOD...AS RADIATIONAL COOLING WILL
BE MAXIMIZED UNDER CLEAR SKIES (HIGH CONFIDENCE IN IT REMAINING
CLEAR TONIGHT). WILL BE WATCHING OBSERVATIONAL TRENDS TODAY AND
MAKING TEMP ADJUSTMENTS, POSSIBLY LOWER, IN THE NEXT FEW
HOURS...BUT NEED TO MAKE A CLOSER ASSESSMENT OF THINGS. STAY TUNED.
/GREGORIA
PREV DISCUSSION... /ISSUED 648 AM EST SAT JAN 18 2014/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST WITH FEW-SCT120
FEW-SCT250 AT EAST COAST TERMINALS AND FEW035 AT KAPF THEN BCMG
SKC AFT 15-16Z. SFC WIND NW AT 10-12 KNOTS AT ALL SITES.
KOB
PREV DISCUSSION... /ISSUED 424 AM EST SAT JAN 18 2014/
DISCUSSION...
ANOTHER COLD FRONT IS TREKKING ACROSS THE FLORIDA PENINSULA, AND
SHOULD BE PASSING THROUGH SOUTH FLORIDA THROUGH THE DAY TODAY.
WHILE EXPECTING A DRY FRONTAL PASSAGE, IT WILL BRING A REINFORCING
SHOT OF COLD, DRY AIR TO THE CWA. WINDS ARE EXPECTED TO BECOME
CALM TO LIGHT AND VARIABLE TONIGHT. THIS WILL ALLOW FOR
RADIATIONAL COOLING TO TAKE AFFECT ONCE AGAIN. HOWEVER, IT DOES
NOT LOOK TO BE AS SIGNIFICANT AS YESTERDAYS COLD OUTBREAK. THE
AREA TO BE MOST AFFECTED WILL BE THE INTERIOR, ESPECIALLY GLADES
COUNTY, WHERE TEMPS COULD DROP TO OR JUST BELOW FREEZING ONCE
AGAIN SUNDAY MORNING. GIVEN THE LOWER DEW POINTS EXPECTED, IT MAY
BE EASIER THAN YESTERDAY FOR THE AIR MASS TO COOL. HOWEVER, ANY
UNEXPECTED WIND OR CLOUDS COULD CURTAIL SOME OF THE COOLING. SO,
HAVE ISSUED A FREEZE WATCH FOR GLADES COUNTY. FOR OTHER LOCATIONS
IN THE INTERIOR OF THE CWA, TEMPERATURES MAY COOL ENOUGH TO BRING
THE POTENTIAL OF FROST. HOWEVER, GIVEN THE LOWER DEW POINTS, NOT
CURRENTLY EXPECTING ANY WIDESPREAD OCCURRENCE OF FROST. BUT AGAIN,
ANY AREAS OF HIGHER THAN EXPECTED DEW POINT COULD AFFECT NOT ONLY
FROST DEVELOPMENT, BUT THE EFFECT OF THE RADIATIONAL COOLING. SO,
THERE IS SOME UNCERTAINTY IN THE TEMPERATURE/FROST FORECAST FOR
TOMORROW MORNING.
FOR SUNDAY, HIGH PRESSURE WILL BUILD BACK IN OVER THE AREA. THIS
SHOULD ALLOW FOR THE AIR MASS TO WARM INTO THE UPPER 60S TO MAYBE
EVEN AROUND 70. THIS WARMING, WITH THE DRIER AIR MASS WILL KEEP RH
VALUES FAIRLY LOW, POSSIBLY EVEN IN THE 20-30 PERCENT RANGE FOR
THE EAST COAST SUNDAY AFTERNOON.
ANOTHER WEAK COLD FRONT WILL APPROACH THE CWA LATE MONDAY. THIS
WILL ALLOW FOR THE AIR MASS TO WARM SOME, INTO THE LOW TO MID 70S.
BY TUESDAY, ANOTHER FRONT WILL APPROACH. THIS ONE MAY HAVE SOME
MOISTURE WITH IT, ALLOWING FOR A MENTION OF A SLIGHT CHANCE OF
RAIN SHOWERS FOR TUESDAY. THIS FRONT WILL BRING ANOTHER SHOT OF
COLDER AIR, ALTHOUGH CURRENTLY NOT LOOKING QUIET AS COLD AS THE
LAST ONE, OR THE ONE FOR TODAY. BUT IT WILL BRING THE HIGHS ON
WEDNESDAY BACK INTO THE 60S. OTHERWISE, QUIET WEATHER IS EXPECTED,
WITH FAIRLY COOL TO CHILL CONDITIONS THROUGH THE FORECAST PERIOD.
AVIATION...
VFR THROUGH THE TAF PERIOD. COLD FRONT WAS MOVING INTO CENTRAL
FLORIDA EARLY THIS MORNING...AND UPPER LEVEL HIGH CLOUDS WERE
LOCATED ACROSS SOUTH FLORIDA. THE FRONT WILL MOVE THROUGH THE
REGION BEFORE SUNRISE...AND NORTHWEST WINDS WILL INCREASE TO
AROUND 12 KNOTS. AT KAPF...WINDS WILL BE MAINLY NORTHERLY THROUGH
THE DAY. LIGHT AND VARIABLE WINDS TO A LIGHT DRAINAGE FLOW IS
EXPECTED AFTER SUNSET.
MARINE...
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. THIS WILL INCREASE
WINDS OUT OF THE NORTHWEST TO BETWEEN 12 AND 20 KTS OVER MOST OF
THE SOUTH FLORIDA WATERS. THIS HAS PROMPTED A SMALL CRAFT SHOULD
EXERCISE CAUTION STATEMENT TO BE ISSUED FOR THE OFF SHORE WATERS
OF THE GULF AND MOST OF THE ATLANTIC WATERS FOR TODAY. WAVE
HEIGHTS WILL INCREASE TO AROUND 5 FT. HIGH PRESSURE WILL BUILD
BACK OVER THE REGION TOMORROW AND MONDAY.
FIRE WEATHER...
A COLD FRONT MOVING ACROSS SOUTH FLORIDA TODAY WILL BRING A DRIER
AIR MASS TO SOUTH FLORIDA. THIS WILL CAUSE THE RELATIVE HUMIDITY
TO DROP INTO THE LOW 30S TO MID 20S ON SUNDAY. THE DRIEST LOCATIONS WILL
LIKELY BE IN THE EASTERN LOCATIONS AS WESTERLY WINDS WILL PUSH THE
DRY AIR OUT OF THE INTERIOR. 20 FT WINDS ARE EXPECTED TO BE AROUND
10 MPH. THIS HAS PROMPTED THE AREA TO BE GIVEN AN ELEVATED FIRE
RISK FOR SUNDAY. GIVEN THE LACK OF PRECIPITATION IN THE FORECAST,
AND THE DRY AIR MASS MOVING INTO THE AREA, WOULD NOT BE SURPRISED
TO SEE THE ERC VALUES ALSO INCREASE FAIRLY RAPIDLY OVER THE NEXT
SEVERAL DAYS. ANYONE WITH FIRE WEATHER CONCERNS SHOULD MONITOR
CONDITIONS CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 40 69 53 / 0 0 0 0
FORT LAUDERDALE 67 46 70 55 / 0 0 0 0
MIAMI 68 46 71 55 / 0 0 0 0
NAPLES 64 40 69 56 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM 1 AM EST SUNDAY THROUGH SUNDAY MORNING FOR
GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.
AM...NONE.
GM...NONE.
&&Hazardous weather outlook, Jan 18, 12:14 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1214 PM EST SAT JAN 18 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 190915- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1214 PM EST SAT JAN 18 2014 ...FREEZE WATCH GLADES, HENDRY, INLAND PALM BEACH, INLAND COLLIER LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT TEMPERATURES: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF THE INTERIOR. A FREEZE IS POSSIBLE AT SOME LOCALES ACROSS GLADES, HENDRY, INLAND PALM BEACH, AND INLAND COLLIER COUNTIES WHERE A FREEZE WATCH IS IN EFFECT LATE TONIGHT. FROST IS POSSIBLE OVER THE INTERIOR INCLUDING THE REDLAND OF MIAMI-DADE COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZE WATCH IS IN EFFECT FOR GLADES, HENDRY, INLAND PALM BEACH, AND INLAND COLLIER COUNTIES UNTIL 9 AM SUNDAY. FROST IS POSSIBLE ACROSS THE INTERIOR INCLUDING THE REDLAND AREA OF MIAMI-DADE COUNTY EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:55 AM EST | Freeze Watch | MFL | Collier, Glades, Hendry, Palm Beach | 12 hr |
Nearby
Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.